Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 3, 2021Dawes County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jul 3, 2021, 5:29 PM MDT for Dawes County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 5:29 PM MDT (23:29 UTC)
Expired
Jul 3, 2021, 6:00 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 161 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
2214 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WWUS85 KCYS 032329
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
529 PM MDT Sat Jul 3 2021
 
NEZ002-040000-
Dawes NE-
529 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 600 PM
MDT...

At 529 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron Campground, or 9 miles southwest of Chadron, moving southeast
at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Whitney Lake, Red Cloud Campground, Chadron Campground, Whitney and
Chadron St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4275 10336 4282 10329 4276 10282 4254 10292
      4253 10307
TIME...MOT...LOC 2329Z 296DEG 9KT 4272 10312 

$$

Hammer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:33 PM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 3, 1:33 PM MDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
133 PM MDT Sat Jul 3 2021

.SHORT TERM...(This evening through Sunday)
Issued at 130 PM MDT Sat Jul 3 2021

Frontal boundary laying along the Wyoming/Nebraska state line this
afternoon. East of the front...dewpoints in the low 60s...while
west...mid 40s are prevailing. The exception being right here at
Cheyenne where an outflow boundary surged north and raised
dewpoints into the mid 50s. Radar showing thunderstorms developing
early today...becoming numerous down here over the south Laramie
Range and Laramie County.

For this afternoon...we need to be on the watch for severe
thunderstorms as storms move into the Panhandle later. SPC
mesoanalysis showing afternoon surface based CAPE up near
200-2500 J/KG. Outflow boundaries will provide additional shear
and low level spin to aid in sustaining thunderstorms. SPC has a
Slight Risk for the Panhandle that is looking better by the hour.
HRRR simulated radar showing initially discreet cells...bowing out
in the Panhandle by 00Z.

Maybe a little less convection for Sunday...but still have
moisture in place for scattered afternoon storms once again. Best
day for storms still looking like Monday when an upper shortwave
moves through the area. Increased PoPs over guidance as
ECMWF...NAM and GFS all showing fairly widespread QPF.

.LONG TERM...(Monday night through Friday)
Issued at 335 AM MDT Sat Jul 3 2021

Long Range models in good agreement through next week, showing a
trend towards hot temperatures by mid to late week as a strong
area of high pressure aloft develops near the four corners region
and lifts northeast towards Wyoming and Idaho. The coolest day
will be Tuesday as showers and thunderstorms will likely persist
through Monday night as a slow moving upper level trough will push
southeast across the high plains. Most models show these showers
continuing into early Tuesday morning with fog development likely
around sunrise. High temperatures on Tuesday may be a few degrees
too high in northwest flow aloft, based on model consensus and
previous ensemble runs. For now, kept highs in the mid 70s to mid
80s. Again these temperatures may be 3 to 6 degrees too high,
especially across the eastern plains. Started lowering POP on
Tuesday afternoon and evening since most of the area should be
west of the trough axis by then. However, still expect widely
scatters showers and thunderstorms near the Colorado border and
locations further southeast towards the trough axis.

Will likely see a beginning of a weather pattern change on
Wednesday as all models show the center of the 595-599dm upper
level high drifting northeast towards Wyoming. Highs in the mid
80s to low 90s will be widespread with even warmer temperatures by
Thursday and Friday of next week. Increasing subsidence and drier
air aloft should suppress deep convection over most of the area.
Can't rule out a few thunderstorms over the mountains and near the
Laramie Range, so kept POP around 10 to 15 percent for these
areas. Thankfully, the hot weather may be short-lived across the
eastern plains with extended models showing a return to northwest
flow aloft late next weekend and into next weekend. However, areas
further west may still influenced by the strong 600dm upper level
high over southwest Wyoming.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1127 AM MDT Sat Jul 3 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and
Cheyenne from 19Z to 01Z. Wind gusts to 26 knots at all terminals
until 01Z.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Alliance,
Scottsbluff and Sidney from 21Z to 03Z. Wind gusts to 25 knots
until 03Z.

&&

.FIRE WEATHER...
Issued at 130 PM MDT Sat Jul 3 2021

Weak monsoonal moisture will remain over the area through Monday
with daily chances of afternoon and evening showers and
thunderstorms. Best locations for showers and storms will be along
and east of the Laramie Range. Best day for wetting rains Monday
as we see an upper level disturbance move through that will aid in
fairly widespread showers and storms. Warming and drying mid week
on into the end of the week as high pressure builds into the area.
Could see critical fire weather conditions Thursday and Friday as
westerly winds begin to increase and afternoon humidity becomes
critical...especially west of the Laramie Range.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...TJT
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 3, 4:56 AM MDT, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
456 AM MDT Sat Jul 3 2021

NEZ002-095-096-WYZ101>103-105>108-110-112>119-041100-
Dawes County-Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
456 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for east central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms will develop this afternoon
and move east across the high plains through this evening.
Frequent lightning, brief heavy rainfall, and gusty winds are
possible with these thunderstorms today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Afternoon showers and thunderstorms are expected each afternoon
through Tuesday of next week. Thunderstorms may also linger
through Sunday night and Monday night.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ003-019>021-054-055-041100-
Box Butte County-Scotts Bluff County-Banner County-Morrill County-
Kimball County-Cheyenne County-
456 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for the southern and central
Nebraska panhandle.

.DAY ONE...TODAY AND TONIGHT

Scattered showers and thunderstorms will develop this afternoon
and move east across western Nebraska through this evening. There
is a slight chance for a few Severe Thunderstorms late this
afternoon and this evening with large hail and strong gusty
winds the primary hazards.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms may also linger through Sunday night and Monday
night.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ104-109-111-041100-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Southwest Carbon County-
456 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A few thunderstorms are possible this holiday weekend. Brief heavy
rainfall and frequent lightning may accompany these thunderstorms
in the afternoon and early evening hours.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jul 3, 3:57 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
357 PM MDT Sat Jul 3 2021

NEZ021-055-032245-
Cheyenne NE-Morrill NE-
357 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND
SOUTHWESTERN MORRILL COUNTIES UNTIL 445 PM MDT...

At 357 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Redington to 11 miles southwest of Court
House And Jail Rocks to near Potter. Movement was east at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Court House And Jail Rocks around 435 PM MDT.
  Bridgeport, Dalton, Bridgeport State Recreation Area, Northport
  and The Intersection Of Highway 385 And 92 around 445 PM MDT.

This includes Interstate 80 in Nebraska between mile markers 37 and
51.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4174 10301 4146 10294 4114 10311 4120 10336
      4143 10329 4166 10335
TIME...MOT...LOC 2157Z 262DEG 8KT 4160 10324 4144 10321 4127 10329

Rubin
Special weather statement, Jul 3, 4:43 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
443 PM MDT Sat Jul 3 2021

NEZ021-055-032330-
Cheyenne NE-Morrill NE-
443 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND
SOUTHWESTERN MORRILL COUNTIES UNTIL 530 PM MDT...

At 443 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Court House And Jail Rocks, or 26 miles northwest
of Sidney, moving southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Cheyenne and southwestern Morrill Counties.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4148 10336 4163 10325 4154 10283 4126 10318
TIME...MOT...LOC 2243Z 310DEG 13KT 4148 10319

Rubin
Special weather statement, Jul 3, 5:03 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
503 PM MDT Sat Jul 3 2021

NEZ021-032345-
Morrill NE-
503 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRILL COUNTY UNTIL 545
PM MDT...

At 503 PM MDT, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Highway 385 And 92, or 31 miles north of Sidney,
moving east at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  The Intersection Of Highway 385 And 92 around 510 PM MDT.

Other locations impacted by this storm include Broadwater.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4153 10325 4172 10325 4187 10279 4145 10282
      4145 10310
TIME...MOT...LOC 2303Z 283DEG 10KT 4158 10302

Rubin
Special weather statement, Jul 3, 5:15 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Sat Jul 3 2021

NEZ002-032345-
Dawes NE-
515 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWES COUNTY UNTIL
545 PM MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Crawford, or 26 miles southwest of Chadron, moving
southeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Dawes
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4266 10347 4265 10323 4245 10323 4246 10347
TIME...MOT...LOC 2315Z 296DEG 6KT 4256 10339

Hammer
Special weather statement, Jul 3, 5:21 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
521 PM MDT Sat Jul 3 2021

NEZ055-040000-
Cheyenne NE-
521 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 600 PM MDT...

At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Colton, or 9 miles southeast of Sidney, moving north
at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Colton and Sunol around 545 PM MDT.

This includes Interstate 80 in Nebraska between mile markers 58 and
77.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4100 10268 4100 10293 4128 10311 4126 10261
      4110 10261
TIME...MOT...LOC 2321Z 187DEG 17KT 4104 10283

Rubin
Special weather statement, Jul 3, 5:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
529 PM MDT Sat Jul 3 2021

NEZ002-040000-
Dawes NE-
529 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 600 PM
MDT...

At 529 PM MDT, Doppler radar was tracking a strong thunderstorm near
Chadron Campground, or 9 miles southwest of Chadron, moving southeast
at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Whitney Lake, Red Cloud Campground, Chadron Campground, Whitney and
Chadron St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4275 10336 4282 10329 4276 10282 4254 10292
      4253 10307
TIME...MOT...LOC 2329Z 296DEG 9KT 4272 10312

Hammer

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:22 PM MDTSpecial Weather StatementCYS38 min
Jul 2, 6:30 PM MDTSevere Thunderstorm WarningCYSNiobrara30 min
Jul 2, 6:44 PM MDTSpecial Weather StatementCYSPlatte46 min
Jul 2, 7:00 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte60 min
Jul 2, 7:05 PM MDTSpecial Weather StatementCYSNiobrara40 min
Jul 2, 7:47 PM MDTSevere Thunderstorm WarningCYSGoshen36 min
Jul 3, 12:27 PM MDTSpecial Weather StatementCYSPlatte48 min
Jul 3, 12:35 PM MDTSpecial Weather StatementCYSLaramie40 min
Jul 3, 1:47 PM MDTSpecial Weather StatementCYSLaramie43 min
Jul 3, 2:42 PM MDTSpecial Weather StatementCYSGoshen48 min
Jul 3, 3:01 PM MDTSevere Thunderstorm WarningCYSGoshen30 min
Jul 3, 3:06 PM MDTSpecial Weather StatementCYSBox Butte39 min
Jul 3, 3:42 PM MDTSpecial Weather StatementCYSKimball48 min
Jul 3, 3:48 PM MDTSevere Thunderstorm WarningCYSKimball31 min
Jul 3, 3:51 PM MDTSpecial Weather StatementCYSBanner39 min
Jul 3, 3:57 PM MDTSpecial Weather StatementCYSCheyenne48 min
Jul 3, 4:18 PM MDTSevere Thunderstorm WarningCYSCheyenne57 min
Jul 3, 4:43 PM MDTSpecial Weather StatementCYSCheyenne47 min
Jul 3, 4:43 PM MDTSevere Thunderstorm WarningCYSDawes47 min
Jul 3, 4:46 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux28 min
Jul 3, 5:03 PM MDTSpecial Weather StatementCYSMorrill42 min
Jul 3, 5:15 PM MDTSpecial Weather StatementCYSDawes30 min
Jul 3, 5:21 PM MDTSpecial Weather StatementCYSCheyenne39 min
Jul 3, 5:40 PM MDTSpecial Weather StatementCYSMorrill50 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.